MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RH
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a 600cc artoura breast tissue expander was being used for a primary breast reconstruction, and the device could not be expanded intraoperatively (side unknown).As a result, the implantation surgery was completed with an unspecified tissue expander.No patient consequences or procedural delays were reported.At the time of this report, there is no evidence of a need for additional surgical intervention.A healthcare professional reported that the patient has been fully recovered.However, if additional information is received in the future, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On 25-nov-2020, the suspected medical device was returned for evaluation.On 17-dec-2020, the investigation on the suspected medical device was completed.Investigation summary : during visual evaluation of the device, no apparent damage or visual anomalies were observed.Leak testing was performed in accordance with the mentor's procedures.No leak sites were confirmed, and there were no difficulties in adding or removing fluid from the device.An investigation of the returned device was performed, and mentor could not uncover the root cause of the device failure.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10872220
Report Number1645337-2020-14799
Device Sequence Number19774490
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2024
Device Model NumberSMXP140RH
Device Catalogue NumberSMXP140RH
Device Lot Number9443889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1